MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER

ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number 9-GW-002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, an amplatzer guidewire was chosen for a procedure.During procedure, when the wire was being removed at the same time of positioning the implant, it was noted that the guide wire was broken.The device was successfully implanted and all parts of the wire were removed with the delivery system.There was no injuries related to the broken wire.There was a 5min delay in the procedure.
 
Additional Manufacturer Narrative
An event of fracture noted during positioning the implant was noted.A visual and microscopic examination of the returned product was completed, and the following features were observed.No anomalies were observed to indicate a manufacturing issue with the distal weld or the proximal weld.There was no evidence of the guidewire being fractured.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.There was no evidence to suggest that the design of the guidewire or any manufacturing related concerns has contributed to the reported incident.The cause of reported incident could not be conclusively determined.However, based on the information provided, ¿improper use¿, and/or ¿excessive force used¿ may have impacted on the event as reported.
 
Event or Problem Description

Brand Name
AMPLATZER GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23008207
Report Number2135147-2025-05093
Device Sequence Number10502396
Product Code DQX
UDI-Device Identifier00811806010724
UDI-Public(01)00811806010724(17)290731(10)9943587
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K053187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-GW-002
Device Catalogue Number9-GW-002
Device Lot Number9943587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown